MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH DRILL BIT WITH QUICK COUPLING, 2-FLUTED, 2.5 MM, 154/180 MM; TRAUMA INSTRUMENT

ZIMMER SWITZERLAND MANUFACTURING GMBH DRILL BIT WITH QUICK COUPLING, 2-FLUTED, 2.5 MM, 154/180 MM; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive x-rays or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During surgery, it was reported that the instrument was fractured.No impact on patient.Note: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g4, g7, h10.Investigation and conclusion - event: it was reported that the instrument had fractured.- harm: no patient, user, or other stakeholder harm.- hazard: instrument breaks, diverges or becomes damaged and non-functional during surgical procedure.- no relevant medical data has been received.- visual examination: product has not been returned.- the product is intended for treatment.- the investigation results did not identify a non-conformance or a complaint out of box (coob).No product was returned, hence visual and dimensional evaluation could not be performed; therefore, the condition of the part is unknown.It was reported that the instrument was used several times and that no fragments were left in patient's body.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
DRILL BIT WITH QUICK COUPLING, 2-FLUTED, 2.5 MM, 154/180 MM
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11594468
Report Number0009613350-2021-00155
Device Sequence Number3280118
Product Code HTW
UDI-Device Identifier00889024298064
UDI-Public00889024298064
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number103.25.180
Device Lot Number4503598044
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;